• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Is it too bad to stop medication and start again?

B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
I'm on tegretol, abilify and valdoxan. I'm so numb. I don't feel anything towards nice things. I want to feel.
I know if I stop my medication - tegretol and abilify - I'll have hypomania which I really need. What happens if I start again after hypomania? Is it really a very bad idea?
 
tiltawhirl

tiltawhirl

Well-known member
Joined
Oct 30, 2010
Messages
5,065
Location
Bristol, TN/VA, USA (near mountains and 6 hours fr
I certainly don't think stopping them is a good idea. Perhaps discuss this with your dr.

I can't explain it but after going thro the same thing for a very long time, I have been slowly gaining more wellness and have inexplicably started having emotions and clearer thought again.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
Yes its hard but stopping meds without consulting your doctor is definitely not a good idea,
Yeh that blah feeling I know for me can show itself once in a while not bad though but can easily come and go.
I have found keeping my support person in the know is good as they can support me through this and if they are concerned will discuss any issues with the doc,
And definitely looking after yourself helps generally
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
I certainly don't think stopping them is a good idea. Perhaps discuss this with your dr.

I can't explain it but after going thro the same thing for a very long time, I have been slowly gaining more wellness and have inexplicably started having emotions and clearer thought again.
So you're saying this numbness diminished by time? If this is the case I can cry from happiness:)

Yes its hard but stopping meds without consulting your doctor is definitely not a good idea,
Yeh that blah feeling I know for me can show itself once in a while not bad though but can easily come and go.
I have found keeping my support person in the know is good as they can support me through this and if they are concerned will discuss any issues with the doc,
And definitely looking after yourself helps generally
My doc will not let me to stop my medication. Once I stopped and I had a good hypomania 2 weeks later, and he made me start the medicine again. Later I asked why can't I just get the acute treatment not the maintenance and he said we can't take the risk because my depressions are very bad and I'm having mixed episodes. So if I ask him he will not let.
 
Top